Toggle Main Menu Toggle Search

Open Access padlockePrints

Modelling tsunamis

Lookup NU author(s): Dr Adrian Constantin, Professor Robin Johnson


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


We doubt the relevance of soliton theory to the modelling of tsunamis, and present a case in support of an alternative view. Although the shallow-water equations do provide, we believe, an appropriate basis for this phenomenon, an asymptotic analysis of the solution for realistic variable depths, and for suitable background flows, is essential for a complete understanding of this phenomenon. In particular we explain how a number of tsunami waves can arrive at a shoreline. © 2006 IOP Publishing Ltd.

Publication metadata

Author(s): Constantin A, Johnson RS

Publication type: Article

Publication status: Published

Journal: Journal of Physics A: Mathematical and General

Year: 2006

Volume: 39

Issue: 14

Pages: L215-L217

ISSN (print): 0305-4470

ISSN (electronic): 1751-8121

Publisher: Institute of Physics Publishing Ltd.


DOI: 10.1088/0305-4470/39/14/L01


Altmetrics provided by Altmetric